Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 11, 2017, 2:14 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 12, 2017, 7:00 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2017, 2:14 PM MST (21:14 UTC)
- In effect from
- Jun 12, 2017, 7:00 AM MST
- Expired
- Jun 12, 2017, 6:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2527 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678 WWUS75 KFGZ 112114 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 214 PM MST Sun Jun 11 2017 AZZ004>007-015-120300- /O.NEW.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/ /O.CON.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 214 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 7 AM to 3 PM MST Monday. * TIMING...Strong wind until 7 PM MST today, then again Monday from 7 AM to 3 PM MST. Winds will remain strong overnight tonight over the Highway 89 corridor from Doney Park to Sunset Crater. * WINDS...Southwest 20 to 30 mph with gusts 40 to 45 mph through 7 PM this evening, decreasing to 10 to 20 mph overnight for most areas. Wind increasing again after 7 AM MST Monday to 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly north of Flagstaff along the Highway 89 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ009>014-016-017-039-040-120300- /O.NEW.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/ /O.CON.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 214 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 7 AM to 6 PM MST Monday. * TIMING...Strong winds until 7 PM MST today, then again Monday from 7 AM to 6 PM MST. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph until 7 PM MST today. Winds decreasing to 10 to 20 mph overnight, then increasing again to 20 to 30 mph with gusts 40 to 50 mph after 7 AM MST Monday. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ008-120200- /O.CON.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 214 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Until 7 PM MST today. * WINDS...Southwest 15 to 25 mph with gusts to 40 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
7 follow-up statements
741 WWUS75 KFGZ 120205 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 705 PM MST Sun Jun 11 2017 AZZ004>007-015-120315- /O.EXP.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/ /O.CON.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 705 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY... ...WIND ADVISORY HAS EXPIRED FOR SUNDAY... * TIMING...Strong wind from 7 AM to 3 PM MST. Winds will remain strong overnight tonight over the Highway 89 corridor from Doney Park to Sunset Crater. * WINDS...Southwest decreasing to 10 to 20 mph overnight for most areas this evening. Wind increasing again after 7 AM MST Monday to 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly north of Flagstaff along the Highway 89 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ009>014-016-017-039-040-120315- /O.EXP.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/ /O.CON.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 705 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST MONDAY... ...WIND ADVISORY HAS EXPIRED FOR SUNDAY... * TIMING...Strong winds again Monday from 7 AM to 6 PM MST. * WINDS...Southwest Winds decreasing to 10 to 20 mph overnight, then increasing again to 20 to 30 mph with gusts 40 to 50 mph after 7 AM MST Monday. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ008-120315- /O.EXP.KFGZ.WI.Y.0027.000000T0000Z-170612T0200Z/ Yavapai County Mountains- Including the cities of Prescott, Seligman, and Ash Fork 705 PM MST Sun Jun 11 2017 ...WIND ADVISORY HAS EXPIRED... The winds have decreased across the mountains of Yavapai County. $$
192 WWUS75 KFGZ 120324 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 824 PM MST Sun Jun 11 2017 AZZ004>007-015-121300- /O.CON.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 824 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY... * TIMING...Strong wind from 7 AM to 3 PM MST. Winds will remain strong overnight tonight over the Highway 89 corridor from Doney Park to Sunset Crater. * WINDS...Southwest 10 to 20 mph overnight for most areas this evening. Wind increasing again after 7 AM MST Monday to 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly north of Flagstaff along the Highway 89 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ009>014-016-017-039-040-121300- /O.CON.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 824 PM MST Sun Jun 11 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM MST MONDAY... * TIMING...Strong winds again Monday from 7 AM to 6 PM MST. * WINDS...Southwest Winds 10 to 20 mph overnight, then increasing again to 20 to 30 mph with gusts 40 to 50 mph after 7 AM MST Monday. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
883 WWUS75 KFGZ 121109 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 409 AM MST Mon Jun 12 2017 AZZ004>007-015-122200- /O.CON.KFGZ.WI.Y.0029.170612T1400Z-170612T2200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 409 AM MST Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... * TIMING...Winds will remain strong this morning over the Highway 89 corridor from Doney Park to Sunset Crater. Strong winds will become more widespread after 7 am MST. * WINDS...Southwest 20 to 30 MPH with gusts 40 to 50 MPH. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly north of Flagstaff along the Highway 89 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ009>014-016-017-039-040-130100- /O.CON.KFGZ.WI.Y.0029.170612T1400Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 409 AM MST Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...Strong winds from 7 AM to 6 PM MST. * WINDS...Southwest becoming 20 to 30 MPH with gusts to 45 MPH. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
030 WWUS75 KFGZ 121645 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 945 AM MST Mon Jun 12 2017 AZZ004>007-015-122200- /O.CON.KFGZ.WI.Y.0029.000000T0000Z-170612T2200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 945 AM MST Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * TIMING...Winds will increase through the morning and remain strong through mid afternoon. Wind speeds will gradually decrease by late afternoon and evening. * WINDS...Southwest 20 to 30 MPH with gusts 40 to 50 MPH. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly north of Flagstaff along the Highway 89 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ009>014-016-017-039-040-130100- /O.CON.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 945 AM MST Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Strong winds will continue through early this evening. * WINDS...Southwest wind increasing to 20 to 30 MPH with gusts to 40 to 50 MPH. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
468 WWUS75 KFGZ 122201 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 301 PM MST Mon Jun 12 2017 AZZ004>007-015-122315- /O.EXP.KFGZ.WI.Y.0029.000000T0000Z-170612T2200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 301 PM MST Mon Jun 12 2017 ...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON... Winds across central and western Coconino County, including Flagstaff and the Grand Canyon, will gradually decrease late this afternoon and evening. Light winds are expected by mid to late evening. $$ AZZ009>014-016-017-039-040-130100- /O.CON.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 301 PM MST Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Strong winds will continue through early this evening. * WINDS...Southwest wind increasing to 20 to 30 MPH with gusts to 40 to 50 MPH. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
882 WWUS75 KFGZ 122340 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 440 PM MST Mon Jun 12 2017 AZZ009>014-016-017-039-040-130100- /O.CON.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 440 PM MST Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING...Strong winds will continue through early this evening. * WINDS...Southwest wind increasing to 20 to 30 MPH with gusts to 40 to 50 MPH. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility, particularly east of Flagstaff to the New Mexico border. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
077 WWUS75 KFGZ 130059 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 559 PM MST Mon Jun 12 2017 AZZ009>014-016-017-039-040-130200- /O.EXP.KFGZ.WI.Y.0029.000000T0000Z-170613T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 559 PM MST Mon Jun 12 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... The wind across northern Arizona has decreased below advisory levels this evening. Breezes will continue until after dark and then diminish. Be ready for a chilly night! $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:59 AM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 11, 9:59 AM MST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 959 AM MST Sun Jun 11 2017 .SYNOPSIS...Expect strong afternoon winds through Monday as a cold front approaches northern Arizona. Temperatures will be below normal, with freezing temperatures forecast in the mountains Tuesday morning. Starting Tuesday afternoon, a return to warmer temperatures with much lighter wind is in the forecast. Some of the warmest temperatures of the season so far are possible by late in the week. && .UPDATE...Low pressure is centered over northern California this morning, with winds increasing over northern Arizona as a result. Today's Wind Advisory is on track and we will likely issue another one for Monday, starting in the early morning hours as winds aloft are peaking just ahead of the cold front. Current forecasts are in good shape with no morning updates needed. && .PREV DISCUSSION /431 AM MST/...An unseasonably strong low pressure system for early June is making its way from the Pacific northwest into northern California this morning. This low will continue to drop south through California today and will then head northeast across the Great Basin on Monday pushing a cold front through Arizona. The low dropping south with increase pressure gradients across Arizona leading to strong and gusty southwest winds across much of the area this afternoon with gusts of 40-50 MPH. A Wind Advisory remains in effect through this evening. The winds will combine with low humidity to produce critical fire weather across northeastern Arizona and a Red Flag Warning remains in effect for this area. The cold front will move west to east through the area Monday. Southwest winds will remain elevated ahead of the front across eastern Arizona with gusts to 45 mph. Another Wind Advisory is likely for Monday afternoon generally from Flagstaff east. Temperatures will be about 10 degrees cooler on Monday, but much drier air filtering in will keep humidities in critical fire weather thresholds for portions of the area where Red Flag Warnings remain in effect. Cold temperatures will follow for Monday night/Tuesday morning when clear skies and calm winds under the post-frontal dry air mass will allow overnight temperatures to drop significantly. Freezing temperatures are forecast in the high country along the North and South Rims of the Grand Canyon southward through Flagstaff. A more mild westerly flow develops by Tuesday afternoon and continues through the work week delivering dry weather and warmer temperatures. Temperatures will become more of a concern by Friday into next weekend when high pressure is forecast to bring much warmer weather. Our heat sensitive lower elevation areas of the Grand Canyon and Yavapai County could easily see 105+ F temperatures. && .AVIATION...For the 18Z package...VFR conditions will prevail across northern Arizona over the next 24 hours. Smoke from area fires may affect flight paths through the period. Expect south-southwest winds 20-30 kts gusting to 40 kts along and north of the Mogollon Rim through 04Z Monday. After 04Z, expect south-southwest winds from 10-20 kts, although very strong winds will persist through the overnight hours at locations immediately northeast of high terrain features. Another round of strong winds is forecast after 15Z Monday. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Critical fire weather conditions will persist across much of northern Arizona through Monday as a low pressure system impacts the region. Southwest winds on Sunday will gradually shift to the west behind a dry cold front forecast to cross the district on Monday. Red Flag Warnings remain in effect across much of the area. Tuesday through Thursday...Expect little to no smoke dispersion Tuesday morning due to a strong surface inversion. Very dry air and lighter winds will persist over the northland through the week. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 7 PM MST Monday FOR AZZ106-109>114-139- 140. Wind Advisory until 7 PM MST this evening FOR AZZ004>017-039-040. Red Flag Warning until 7 PM MST this evening FOR AZZ105-117. Red Flag Warning from noon to 7 PM MST Monday FOR AZZ107-115. && PUBLIC...JJ/MCT AVIATION...RR FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jun 11, 4:36 AM MST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 436 AM MST Sun Jun 11 2017 AZZ004>018-037>040-120715- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 436 AM MST Sun Jun 11 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...Today and Tonight Gusty southwest winds will continue today, and a Red Flag Warning and Wind Advisory are in effect for portions of northern Arizona. Please consult these products or your site-specific forecast for additional details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy conditions will persist into Monday with the approach and passage of a cold front. A Red Flag Warning will continue for much of the area on Monday with additional Wind Advisories likely. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.